Alert archive / Louisiana / Gale Warnings in 2011
Gale Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Feb 10, 2011, 12:55 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 12:55 AM CST (06:55 UTC)
- Expired
- Feb 10, 2011, 3:54 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
514 WHUS74 KLIX 100655 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1255 AM CST THU FEB 10 2011 ...GALES SPILLING OVER THE OPEN GULF COASTAL WATERS THIS MORNING... .A STRONG COLD FRONT HAS PUSHED EAST OF THE COASTAL WATERS THIS MORNING ALLOWING HIGH PRESSURE TO BUILD. THE INTERACTIION BETWEEN THESE TWO SYSTEMS WILL MAINTAIN STRONG WINDS OVER MOST OF THE OPEN GULF WATERS THROUGH SUNRISE. GMZ550-552-555-570-572-575-577-101500- /O.UPG.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/ /O.NEW.KLIX.GL.W.0003.110210T0655Z-110210T1300Z/ /O.NEW.KLIX.SC.Y.0089.110210T1300Z-110210T1800Z/ COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1255 AM CST THU FEB 10 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM THIS MORNING TO NOON CST TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS HAVE INCREASED TO 30 TO 35 KNOTS THIS MORNING WITH GUSTS TO 40 KNOTS. WINDS WILL EASE INTO THE 20 TO 25 KNOT RANGE AFTER DAYLIGHT. * SEAS: SEAS WILL INCREASE TO 5 FEET NEAR THE COAST AND 9 FEET WELL OFFSHORE. AFTER SUNRISE...SEAS WILL SUBSIDE TO 3 FEET NEAR THE COAST AND 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-557-101500- /O.CON.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- 1255 AM CST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: WINDS WILL REMAIN 20 TO 30 KNOTS WITH OCCASIONAL HIGHER GUSTS THIS MORNING AND CONTINUE UNTIL ABOUT NOON TODAY BEFORE EASING. * SEAS: SEAS WILL INCREASE TO 4 TO 5 FEET NEAR SHORE...AND 5 TO 7 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
097 WHUS74 KLIX 100954 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 354 AM CST THU FEB 10 2011 ...SMALL CRAFT ADVISORIES REMAIN OVER ALL COASTAL WATERS... .A STRONG COLD FRONT HAS PUSHED EAST OF THE COASTAL WATERS THIS MORNING ALLOWING HIGH PRESSURE TO BUILD. THE INTERACTIION BETWEEN THESE TWO SYSTEMS WILL MAINTAIN STRONG WINDS OVER ALL COASTAL WATERS THROUGH MUCH OF THE MORNING. GMZ550-552-555-570-572-575-577-101800- /O.CAN.KLIX.GL.W.0003.000000T0000Z-110210T1300Z/ /O.EXT.KLIX.SC.Y.0089.110210T0954Z-110210T1800Z/ COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 354 AM CST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WINDS: WINDS WILL REMAIN AROUND 25 KNOTS THROUGH THE MORNING HOURS. * SEAS: SEAS WILL REMAIN 3 FEET NEAREST THE COAST BUILDING TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-536-538-557-101800- /O.CON.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- 354 AM CST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS: WINDS OF 20 TO 25 KNOTS WILL CONTINUE UNTIL ABOUT NOON TODAY BEFORE EASING. * SEAS: SEAS WILL RUN 4 TO 5 FEET NEAR SHORE...AND 5 TO 7 FEET OVER OPEN GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Feb 9, 11:33 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 9, 11:33 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 PM CST WED FEB 9 2011
.AVIATION...
A COLD FRONT HAS MOVED THROUGH SE LA AND IS NOW TRACKING THROUGH
THE NORTHERN GULF. EXPECT STRONG NORTH WINDS WITH GUSTS NEAR 20
KTS FOR MOST SITES WITH MSY AND NEW HAVING GUSTS AROUND 3O KTS.
THESE WINDS WILL PERSIST THRU THE NIGHT AND GRADUALLY BEGIN
WEAKENING AROUND MID MORNING. RAINFALL WILL BECOMING TO AN END
WITHIN THE NEXT HOUR OR 2 FOR ALL SITES. EXPECT IFR CIGS TO
PERSIST THROUGH AROUND MID MORNING AND THEN MVFR CIGS UNTIL
AFTERNOON. BEYOND THAT...BKN/OVC HIGH LEVEL DECK SHOULD STILL BE
IN PLACE BUT VFR CONDITIONS ONGOING AT SITES.
MEFFER
&&
.PREV DISCUSSION... /ISSUED 1057 PM CST WED FEB 9 2011/
UPDATE...
FORECAST PRODUCTS AND GRIDS HAVE BEEN UPDATED TO END MOST OF THE
RAIN SHORTLY AFTER MIDNIGHT AND REMOVE MOST OF THE MENTION OF SNOW
AND ICE IN THE FORECAST. DRIER AIR IS WORKING INT0 THE AREA AND
THE RAIN IS PUSHING OFF TO THE EAST BEFORE THE TEMPERATURES LOWER
ENOUGH FOR A THREAT OF FROZEN OR FREEZING PRECIPITATION. HOWEVER...A
FEW FLURRIES CANNOT BE RULED OUT FOR SOUTHWEST MISSISSIPPI AND THE
ADJACENT PARISHES OF SOUTHEAST LOUISIANA DURING THE EARLY MORNING
HOURS BEFORE ALL OF THE PRECIPITATION COMES TO AN END. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 26 40 19 48 / 30 0 0 0
BTR 30 43 22 53 / 30 0 0 0
ASD 32 46 23 52 / 80 10 0 0
MSY 34 43 28 50 / 80 10 0 0
GPT 34 45 24 52 / 80 10 0 0
PQL 35 46 23 52 / 80 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...ST. TAMMANY...TANGIPAHOA...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: ASSUMPTION...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...HARD FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 9, 11:20 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 PM CST WED FEB 9 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-101745- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1120 PM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A FEW SNOW FLURRIES WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS SOUTHWEST MISSISSIPPI AND THE ADJACENT PARISHES OF SOUTHEAST LOUISIANA. HOWEVER...NO SNOW ACCUMULATION IS EXPECTED. ONE CONCERN COULD BE SOME MINOR BLACK ICE ON SECONDARY ELEVATED ROADWAYS IF FREEZING TEMPERATURES MOVE IN BEFORE THE BRIDGES HAVE COMPLETELY DRIED ACROSS SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES NORTH OF BATON ROUGE. ANOTHER ISSUE TONIGHT WILL BE WINDS OVER THE COASTAL WATERS AND TIDAL LAKES. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL OF THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE TO HARD FREEZE IS EXPECTED THURSDAY NIGHT AND FRIDAY NIGHT...MAINLY IN AREAS NORTH AND WEST OF THE LOUISIANA TIDAL LAKES AND ACROSS SOUTHERN MISSISSIPPI. A LIGHT FREEZE IS EXPECTED OVER MANY AREAS SOUTH OF LAKE PONTCHARTRAIN AS WELL THURSDAY NIGHT AND FRIDAY NIGHT. A SMALL CRAFT ADVISORY WILL REMAIN IN AFFECT FOR ALL MARINE ZONES AS CONDITIONS REMAIN HAZARDOUS THROUGH THE MIDDAY THURSDAY DUE TO STRONG NORTHERLY WINDS AND ROUGH WAVE AND SEA CONDITIONS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH TUESDAY...FEBRUARY 15TH.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 12:55 AM CST | Small Craft Advisory | LIX | 9 hr | |
| Feb 10, 4:53 AM CST | Freeze Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 28 hr |
| Feb 10, 4:53 AM CST | Hard Freeze Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.